Uspekhi Matematicheskikh Nauk
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2019, Volume 74, Issue 5(449), Pages 145–162 (Mi umn9911)  

Circle problem and the spectrum of the Laplace operator on closed 2-manifolds

D. A. Popov

Lomonosov Moscow State University, Belozerskii Research Institute for Physical and Chemical Biology

Abstract: In this survey the circle problem is treated in the broad sense, as the problem of the asymptotic properties of the quantity $P(x)$, the remainder term in the circle problem. A survey of recent results in this direction is presented. The main focus is on the behaviour of $P(x)$ on short intervals. Several conjectures on the local behaviour of $P(x)$ which lead to a solution of the circle problem are presented. A strong universality conjecture is stated which links the behaviour of $P(x)$ with the behaviour of the second term in Weyl's formula for the Laplace operator on a closed Riemannian 2-manifold with integrable geodesic flow.
Bibliography: 43 titles.

Keywords: circle problem, Voronoi's formula, short intervals, quantum chaos, universality conjecture.

DOI: https://doi.org/10.4213/rm9911

Full text: PDF file (573 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2019, 74:5, 909–925

Bibliographic databases:

UDC: 511.338
MSC: 11P21, 35P30, 58J51
Received: 01.12.2018

Citation: D. A. Popov, “Circle problem and the spectrum of the Laplace operator on closed 2-manifolds”, Uspekhi Mat. Nauk, 74:5(449) (2019), 145–162; Russian Math. Surveys, 74:5 (2019), 909–925

Citation in format AMSBIB
\Bibitem{Pop19}
\by D.~A.~Popov
\paper Circle problem and the spectrum of the Laplace operator on closed 2-manifolds
\jour Uspekhi Mat. Nauk
\yr 2019
\vol 74
\issue 5(449)
\pages 145--162
\mathnet{http://mi.mathnet.ru/umn9911}
\crossref{https://doi.org/10.4213/rm9911}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=4017577}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2019RuMaS..74..909P}
\transl
\jour Russian Math. Surveys
\yr 2019
\vol 74
\issue 5
\pages 909--925
\crossref{https://doi.org/10.1070/RM9911}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000510641200003}


Linking options:
  • http://mi.mathnet.ru/eng/umn9911
  • https://doi.org/10.4213/rm9911
  • http://mi.mathnet.ru/eng/umn/v74/i5/p145

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:187
    References:22
    First page:23

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021